On characters of Chevalley groups vanishing at the non-semisimple elements

Marco Antonio Pellegrini*, A. E. Zalesski, Alexandre Zalesski

*Corresponding author

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


Let G be a finite simple group of Lie type. In this paper, we study characters of G that vanish at the non-semisimple elements and whose degree is equal to the order of a maximal unipotent subgroup of G. Such characters can be viewed as a natural generalization of the Steinberg character. For groups G of small rank we also determine the characters of this degree vanishing only at the non-identity unipotent elements.
Original languageEnglish
Pages (from-to)789-841
Number of pages53
JournalInternational Journal of Algebra and Computation
Publication statusPublished - 2016


  • Chevalley groups
  • Gelfand-Graev characters
  • generalized Steinberg characters
  • p-singular elements
  • projective modules


Dive into the research topics of 'On characters of Chevalley groups vanishing at the non-semisimple elements'. Together they form a unique fingerprint.

Cite this